Alert archive / Florida / Tornado Warnings in 2024

Tornado Warning 25, NWS Tampa Bay, FL

August 4, 2024Manatee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this tornado warning at Aug 4, 2024, 9:29 PM EDT for Manatee County, Sarasota County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2024, 9:29 PM EDT (01:29 UTC)
Expired
Aug 4, 2024, 10:00 PM EDT
In force
31 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Manatee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 41 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 7:57 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 1.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2024-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2024-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 500 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
500 m²/s²
0-3 km storm-relative helicity
550 m²/s²
Significant tornado parameter
1.8
Supercell composite
12.4

Open this sounding in Storm Lab

The text

As transmitted.

854 
WFUS52 KTBW 050129
TORTBW
FLC081-115-050200-
/O.NEW.KTBW.TO.W.0025.240805T0129Z-240805T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
929 PM EDT Sun Aug 4 2024

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  Central Manatee County in west central Florida...
  Northwestern Sarasota County in west central Florida...

* Until 1000 PM EDT.

* At 929 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Gulf Gate Estates, or 11 miles south of Sarasota,
  moving north at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Sarasota, Ridge Wood Heights, South Gate Ridge, Lake Sarasota, 
  North Sarasota, Gulf Gate Estates, The Meadows, Sarasota Springs, 
  Kensington Park, and South Sarasota around 935 PM EDT.
  Lakewood Ranch and Sarasota Bradenton Airport around 940 PM EDT.
  Bradenton and West Samoset around 950 PM EDT.
  Ellenton around 955 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Osprey, Lake Manatee State Park, Desoto Lakes, Vamo, Fruitville,
Turtle Beach, Oscar Scherer State Park, Bee Ridge, Samoset, and
Oneco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 2747 8225 2711 8249 2712 8255 2753 8258
TIME...MOT...LOC 0129Z 196DEG 40KT 2717 8251 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

TBW
2 follow-up statements
786 
WWUS52 KTBW 050141
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
941 PM EDT Sun Aug 4 2024

FLC081-115-050200-
/O.CON.KTBW.TO.W.0025.000000T0000Z-240805T0200Z/
Manatee FL-Sarasota FL-
941 PM EDT Sun Aug 4 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR CENTRAL
MANATEE AND NORTHWESTERN SARASOTA COUNTIES...

At 940 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Sarasota Springs, or near Sarasota, moving north at
45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Sarasota, Lakewood Ranch, Sarasota Bradenton Airport, North 
  Sarasota, The Meadows, Sarasota Springs, and Kensington Park 
  around 945 PM EDT.
  Bradenton and West Samoset around 950 PM EDT.
  Ellenton around 955 PM EDT.

Other locations impacted by this tornadic thunderstorm include Lake
Manatee State Park, Desoto Lakes, Fruitville, Bee Ridge, Samoset,
Oneco, and Bayshore Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 2747 8225 2724 8243 2727 8254 2753 8258
TIME...MOT...LOC 0140Z 196DEG 40KT 2730 8247 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

TBW
987 
WWUS52 KTBW 050152
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
952 PM EDT Sun Aug 4 2024

FLC115-050201-
/O.CAN.KTBW.TO.W.0025.000000T0000Z-240805T0200Z/
Sarasota FL-
952 PM EDT Sun Aug 4 2024

...THE TORNADO WARNING FOR NORTHWESTERN SARASOTA COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area, but is still continuing in Manatee County. 
Therefore, the warning has been cancelled for Sarasota County.

A Tornado Watch remains in effect until 600 AM EDT for west central
Florida.

&&

LAT...LON 2751 8244 2748 8231 2738 8240 2739 8248
      2751 8250
TIME...MOT...LOC 0151Z 196DEG 40KT 2742 8243 

$$

FLC081-050200-
/O.CON.KTBW.TO.W.0025.000000T0000Z-240805T0200Z/
Manatee FL-
952 PM EDT Sun Aug 4 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR CENTRAL
MANATEE COUNTY...

At 951 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Lakewood Ranch, or 8 miles northeast of Sarasota,
moving north at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Manatee County, including the following locations... Lake
Manatee State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 2751 8244 2748 8231 2738 8240 2739 8248
      2751 8250
TIME...MOT...LOC 0151Z 196DEG 40KT 2742 8243 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 4, 3:07 PM EDT, 6 hours 22 minutes earlier.

Area forecast discussion, Aug 4, 3:07 PM EDT, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
307 PM EDT Sun Aug 4 2024

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 301 PM EDT Sun Aug 4 2024

The days 1 and 2 forecast remains on track. Tropical Storm Debby
continues to parallel our coastline bringing heavy rain, high winds,
storm surge, and the threat of tornadoes to the forecast area. TS
Debby continues to strengthen as it moves northward. Landfall is
currently forecast by the NHC to be along the Big Bend of Florida as
a category 1 hurricane on Monday. Nearly everyone is already seeing
some form of impacts from TS Debby as the storm scrapes the western
Florida coast.

Heavy rain showers will be widespread with isolated thunderstorms
possible in the stronger rain bands. As the rain bands move onshore
and interact with moderate low-level SRH, embedded supercells will
pose an isolated tornado risk today. High winds and heavy rainfall
amounts will impact much of the Florida Peninsula, but the highest
winds and heaviest rainfall amounts will be focused closer to the
coast. A wide variety of impacts are expected with this system
throughout the next couple of days. Please see local tropical
products for specific regional impacts expected with TS Debby across
the forecast area and a list of active watches/warnings at the end
of this product. Also see related tropical products issued from this
office for additional information.

Tropical Storm Debby will begin to exit the area on Monday with the
majority of the impacts wrapping up on Tuesday. However, with weak
steering flow, Debby will meander slowly to the north of Florida
through at least mid week. Southwest flow into the storm will lead
to convergent rain bands trailing across the state. These rain bands
could lead to localized heavy rain and flooding concerns for several
days. Significant uncertainty remains for the end of the forecast
period due to the slow and wobbly nature of TS Debby's track.

&&

.AVIATION...
(18Z TAFS)
Issued at 301 PM EDT Sun Aug 4 2024

Widespread rain with embedded heavy showers and a few thunderstorms
will continue to move across the TAF sites into tonight causing
MVFR/occasional IFR conditions. The rainfall coverage will diminish
from south to north later this evening and overnight with scattered
to numerous showers and a few thunderstorms persisting through
Monday. Southeast winds at 15 to 25 knots with gusts to around 40
knots will continue into early tonight then shift south overnight
and then southwest Monday morning.

&&

.MARINE...
Issued at 301 PM EDT Sun Aug 4 2024

As Tropical Storm Debby approaches and tracks just west of the
waters today and tonight, conditions will continue to deteriorate
with increasing winds and significant building of seas. Hazardous
marine conditions are expected to develop which will persist into
Monday. Winds and seas will gradually subside Monday night and
Tuesday.

&&

.FIRE WEATHER...
Issued at 301 PM EDT Sun Aug 4 2024

No fire weather hazards are expected as sufficient moisture will
keep minimum afternoon relative humidity values above critical
levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  86  80  89 / 100  90  80  90
FMY  79  89  81  90 /  80  80  50  80
GIF  78  87  78  91 /  80  80  60  90
SRQ  78  89  80  90 / 100  90  80  90
BKV  76  86  78  89 / 100  90  80  90
SPG  81  89  83  90 / 100  90  80  90

&&

Sea Breeze Thunderstorm Regime For Monday: 5
Sea Breeze Thunderstorm Regime For Tuesday: 5

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Charlotte-Coastal
     Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
     Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
     DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
     Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
     Sumter.

     Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
     Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
     Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
     Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
     Sumter.

     Storm Surge Warning for Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
     Pinellas.

     Tropical Storm Watch for DeSoto-Hardee-Inland Charlotte-Inland
     Lee-Polk.

     Hurricane Watch for Coastal Levy-Inland Levy.

     Storm Surge Watch for Coastal Charlotte-Coastal Lee-Coastal
     Sarasota.

Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
     Sound-Coastal waters from Bonita Beach to Englewood FL out
     20 NM-Coastal waters from Englewood to Tarpon Springs FL
     out 20 NM-Coastal waters from Tarpon Springs to Suwannee
     River FL out 20 NM-Tampa Bay waters-Waters from Bonita
     Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
     to Tarpon Springs FL out 20 to 60 NM.

     Hurricane Watch for Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM.

     Hurricane Warning for Waters from Tarpon Springs to Suwannee
     River FL out 20 to 60 NM.

&&

DISCUSSION/MARINE/FIRE WEATHER...ADavis
DECISION SUPPORT/AVIATION...Close
DECISION SUPPORT/UPPER AIR...Carlisle/Wynn

In the hours before

Local storm report, Aug 4, 8:07 PM EDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
807 PM EDT Sun Aug 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     Tropical Cyclone 6 NNW Anna Maria Island 27.61N 82.76W
08/04/2024                   GMZ853             FL   Mesonet

            Mesonet station XEGM Egmont Channel reported
            a wind gust of 62 MPH.

&&
Local storm report, Aug 4, 8:08 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
808 PM EDT Sun Aug 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     Tropical Cyclone 1 S Whitfield           27.40N 82.57W
08/04/2024                   Manatee            FL   ASOS

            ASOS station KSRQ Sarasota Bradenton Airport
            reported a wind gust of 60 MPH.

&&
Local storm report, Aug 4, 8:09 PM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
809 PM EDT Sun Aug 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tropical Cyclone 23 SW Longboat Key      27.17N 82.92W
08/04/2024                   GMZ873             FL   Mesonet

            Mesonet station 42013 22 SW Longboat Key
            reported a wind gust of 60 MPH.

&&
Local storm report, Aug 4, 8:10 PM EDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
810 PM EDT Sun Aug 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Tornado          1 ENE Redington Beach   27.82N 82.80W
08/04/2024                   Pinellas           FL   Public

            Damage to a fence and a trailer were
            reported by residents along with reports of
            a tornado touching down.

&&
Local storm report, Aug 4, 8:14 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
814 PM EDT Sun Aug 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     Flood            1 ENE Seminole          27.85N 82.77W
08/04/2024                   Pinellas           FL   Amateur Radio

            Street flooding along with power outages was
            reported in Seminole.

&&
Local storm report, Aug 4, 9:29 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
929 PM EDT Sun Aug 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     Tropical Cyclone 6 NNW Anna Maria Island 27.61N 82.76W
08/04/2024                   GMZ853             FL   Mesonet

            Mesonet station XEGM Egmont Channel reported
            a wind gust of 64 MPH.

&&

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:06 PM EDTTornado WarningTBWHillsborough, Manatee12 min
Aug 4, 9:10 PM EDTFlash Flood WarningTBWHillsborough, Pasco, Pinellas3 hr
Aug 4, 9:23 PM EDTFlash Flood Warning Considerable damage threatTBWManatee, Sarasota3 hr
Aug 4, 9:33 PM EDTSpecial Marine WarningTBW57 min
Aug 4, 10:15 PM EDTTornado WarningTBWDeSoto, Hardee17 min
Aug 4, 11:26 PM EDTTornado WarningTBWManatee19 min
Aug 4, 11:40 PM EDTCoastal Flood AdvisoryTBWCharlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more23 hr
Aug 4, 11:40 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota4 days
Aug 4, 11:40 PM EDTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota44 hr
Aug 5, 12:09 AM EDTFlash Flood Warning Considerable damage threatTBWHernando, Hillsborough, Manatee, Pasco, Pinellas, Sarasota5 hr
Aug 5, 12:59 AM EDTRiver Flood WarningTBWManatee3 days
Aug 5, 2:04 AM EDTFlash Flood WarningTBWCharlotte, Citrus, Hernando, Hillsborough, Levy, Manatee and 4 more3 hr
Aug 5, 2:56 AM EDTTornado WarningTBWManatee, Sarasota8 min
Aug 5, 4:47 AM EDTFlash Flood WarningTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 4 more6 hr
Aug 5, 4:55 AM EDTTornado WarningTBWManatee, Sarasota20 min
Aug 5, 5:13 AM EDTTornado WarningTBWHardee, Hillsborough, Manatee, Polk6 min
Aug 5, 6:01 AM EDTTornado WarningTBWPolk14 min
Aug 5, 8:03 AM EDTTornado WarningTBWPolk27 min
Aug 5, 8:39 AM EDTRiver Flood WarningTBWCitrus, Levy21 days
Aug 5, 8:43 AM EDTRiver Flood WarningTBWCitrus14 hr
Aug 5, 11:30 AM EDTSmall Craft AdvisoryTBW45 hr
Aug 5, 11:45 AM EDTAreal Flood WarningTBWCitrus, Hernando, Hillsborough, Manatee, Pasco, Pinellas and 2 more6 hr

Nearby

Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.